MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420642
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 1 of 2 e1: complainant street address: (b)(6) complainant country: philippines.Name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the distributor that there were two pieces of dressings with colored dots.The product was not used by patient.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary: a batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foam ag n/adh10x10 (1x10) nai was manufactured under system application product (sap) code 1704015 and manufacturing lot number: 4f05552 on 01 july 2024.Lot#: 4f05552 was sterilized under work order: (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot: 4f05552.This is the only complaint for the affected lot registered within database.Three photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the expected lot, product and the complaint issue where foreign matter in the form of a dark dot is seen on the external pink polyurethane (pu) of two dressings.The complaint sample was not requested for this complaint due to the foreign matter resembling examples from complaint record within the database received from the same complainant, resulting in corrective action / preventive actions (capa) being raised.The capa investigation covers 6 previous complaints for foreign matter which have been trended together.During investigation, black dots were also found in the pink pu received from the supplier, confirming that the matter was not originating at convatec.The supplier was issued with supplier corrective action request (scar), in which three types of contaminants were identified and mitigation plans put in place by the supplier.Capa remains open for effectiveness checks to be completed.The lot under complaint is confirmed as within bounding of this capa, communicated to the capa owner on 06 january 2025.The acceptable quality levels (aqls) from process instruction (pi) identify contamination as 0.40, with an accept 5 and reject 6 based upon a sample of 500 dressings and batch size of (b)(4) dressings ((b)(4) secondary packs).As only (b)(4) packs remain in distribution centers (dcs), it is likely over 500 dressings have been exhausted, and as only two dressings have been reported for foreign matter, the issue remains below aqls.The dressings are inspected by operators during manufacture, but as the foreign matter is of such a small size (estimated max 1mm in diameter), this foreign matter would have been difficult to identify on human inspection at validated line speeds.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21215786
Report Number1000317571-2025-00001
Device Sequence Number18341866
Product Code FRO
UDI-Device Identifier00768455123889
UDI-Public768455123889
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420642
Device Lot Number4F05552
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown